Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 20, 2001, 6:44 PM EDT for Robeson County, North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2001, 6:44 PM EDT (22:44 UTC)
- Expired
- Aug 20, 2001, 7:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203 WUUS52 KILM 202245 SVRILM NCC155-202345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 644 PM EDT MON AUG 20 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 745 PM EDT * AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH LARGE HAIL FROM ST. PAULS TO PURVIS MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ST. PAULS AT 650 PM EDT LUMBERTON AROUND 700 PM EDT BARKER TEN MILE AT 710 PM EDT HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ TRA LAT...LON 3490 7899 3454 7933 3447 7917 3476 7887
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:52 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 20, 2:52 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 252 PM EDT MON AUG 20 2001 SO FAR THIS AFTN JUST ABOUT ALL CONVECTIVE ACTIVITY IN THE AREA HAS BEEN OVER THE COASTAL COUNTIES...BUT WITH INTERIOR COUNTIES IN UPPER 80S...PIEDMONT TROUGH ACTIVITY EXPECTED TO DEVELOP AND CONTINUE INTO THIS EVENING. UPPER LEVEL TROUGH FROM LAKE HURON ACROSS KY TO AL IS PROGRESSING E. FOLLOWING ETA JET DYNAMICS UP AROUND 250 MB...DIVERGENCE ACROSS EASTERN CAROLINAS THIS AFTN WILL MOVE OFFSHORE BY SUNSET AS A STRONGER JET RUNS UP THE APPALACHIAN SPINE...CAUSING DIVERGENCE ALOFT OVER THE PIEDMONT/PEE DEE EARLY TONIGHT...CONTINUING TSTM THREAT AND SPREADING IT TO THE COAST DURING THE NIGHT AS JET SHIFTS E. WILL CONTINUE CHC POPS TONIGHT. AT SFC...WEAK FRONT NEAR GSO-CLT-AHN WITH DEW POINTS IN THE LOWER 60S BEHIND FRONT...TO PROGRESS TO THE COAST NEAR SUNRISE AS UPPER TROUGH DEEPENS AND MOVES INTO THE WESTERN CAROLINAS...WITH FRONT MAKING LITTLE FURTHER PROGRESS THAN THE COAST UNTIL TUE EVENING AS THE UPPER TROUGH MOVES OFFSHORE. APPEARS TUE DEW POINTS WILL BE MIDDLE 60S INLAND COUNTIES...WELCOME RELIEF. DEW POINTS NEAR 70 TO CONTINUE ALONG COAST UNTIL TUE NIGHT/WED AS FRONT MOVES OFFSHORE. WITH UPPER TROUGH MOVING TO THE MOISTURE ALONG THE COAST...WILL KEEP CHC POPS...WITH LESS POP INLAND COUNTIES. AS THE UPPER TROUGH MOVES OFFSHORE...DEW POINTS AND TEMPERATURES DROP A COUPLE OF DEGREES WED AND THEN RETURN THU AND LATER IN THE WEEK AS RIDGING OVER THE GULF STATES BUILDS INTO THE CAROLINAS WITH A WEAK NW FLOW CARRYING APRECIABLE MOISTURE INTO THE AREA FRI...WITH ANOTHER WEAK FRONT IN THE AREA FRI NIGHT. CWF: FPSN7 SW WIND NEAR 20 KT AND 5 FT SEAS...BUT WIND LIGHTER NEAR THE COAST...WILL USE RANGE WIND/SEAS. WINDS LIGHTER TUE IN VICINITY WEAKENING FRONT...AND SEAS WILL GRADUALLY DECREASE FOR THE REMAINDER OF THE PERIOD...3 FT OR LESS. FCSTID = 19 ILM 72 85 66 85 / 40 30 10 10 LBT 69 85 64 88 / 40 10 0 0 FLO 69 88 65 88 / 40 10 0 0 MYR 73 85 68 85 / 40 30 10 10 .ILM... NC...NONE. SC...NONE. MATHESON
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.